Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
sonyah

IBS and Accutane... scared too death

Recommended Posts

Hi all... This is my dilemma. I have adult acne that is not severe but persistent. I have used countless prescription topicals and antibiotics. I have already taken accutane at 80mg for 6 months back in 2006. Accutane worked wonders and I was clear for about a year then I began having minor acne here and there. In October of 2008 it has worsened though it is not severe it is bothersome and affecting my self confidence. My doctor suggested that I do a second round of accutane since that is worked the best for me. I am very scared because I have IBS that is acting up lately. I'm more afraid of side effects this time around, very scared. I would hate to be one of those people that end up with Crohn's. I am developing anxiety over the acne and about taking accutane. Don't know what to do. Advice, suggestions, input???

Share this post


Link to post
Share on other sites
Hi all... This is my dilemma. I have adult acne that is not severe but persistent. I have used countless prescription topicals and antibiotics. I have already taken accutane at 80mg for 6 months back in 2006. Accutane worked wonders and I was clear for about a year then I began having minor acne here and there. In October of 2008 it has worsened though it is not severe it is bothersome and affecting my self confidence. My doctor suggested that I do a second round of accutane since that is worked the best for me. I am very scared because I have IBS that is acting up lately. I'm more afraid of side effects this time around, very scared. I would hate to be one of those people that end up with Crohn's. I am developing anxiety over the acne and about taking accutane. Don't know what to do. Advice, suggestions, input???

You do realize that having IBS u have a higher chance of developing other stomach issues. It would not be smart to take a 2nd round. I am curious if your IBS started before or after ur 1st course.

Inflammatory Bowel disease has been associated w/ Accutane use (including regional ileitis) in patients w/out hx of of intestinal disorders. In some instances, symptoms have presisted after Accutane treatment has been stopped.

Pg 8

Gastro-IBD,hepatitis,pancreatitis,bleeding and inflmation of the gums, colitis,esophagitis/esophageal ulceration,ileitis,nausea, other nonspecfic gastrointesinal symptoms. page 26

http://www.rocheusa.com/products/accutane/pi.pdf

here's the link

really I would try safer ways to treat ur acne, have u tried light therapy, laser treatment? There alot of other options browse the other fourms.

So, you have to ask yourself is your acne that bad that u would deal with more serious, permanent stomach problems.

Sometimes they say IBS is caused by anxiety, so maybe relaxing would help ur acne and IBS., but accutane is known to cause a host of intestinal problems

Besides, you were only clear from the 1st course for one year.....

Share this post


Link to post
Share on other sites

I'll echo oli girl's sentiments and discourage you from a second course of Accutane.

You do need to get your IBS in order. There are plenty of things you can do yourself diet and lifestyle-wise to help control your symptoms, including taking probiotics. Some people's IBS is worsened with gluten. I'm sure you know all that but it bears repeating. :) Check out the Mayo clinic's website; there is always great information there that's written with the layperson in mind (you don't have to know chemistry/biology/organic chemistry to understand the rationales, treatments, explanations!)

Don't risk Crohn's disease by taking Accutane. It is SO not worth having temporarily clear skin versus Crohn's disease.

Share this post


Link to post
Share on other sites
I'll echo oli girl's sentiments and discourage you from a second course of Accutane.

You do need to get your IBS in order. There are plenty of things you can do yourself diet and lifestyle-wise to help control your symptoms, including taking probiotics. Some people's IBS is worsened with gluten. I'm sure you know all that but it bears repeating. :) Check out the Mayo clinic's website; there is always great information there that's written with the layperson in mind (you don't have to know chemistry/biology/organic chemistry to understand the rationales, treatments, explanations!)

Don't risk Crohn's disease by taking Accutane. It is SO not worth having temporarily clear skin versus Crohn's disease.

I don't think that I'm going to take it. I have a GI appt. on Monday. I was having a few issues this weekend. I guess just nervous about tane side effects.

Share this post


Link to post
Share on other sites
...I don't think that I'm going to take it. I have a GI appt. on Monday. I was having a few issues this weekend. I guess just nervous about tane side effects.

I hope the appointment goes well on Monday and that you and your GI doc can figure out how to relieve your symptoms.

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×